MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number LUMENIS PULSE 120H
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 26-jan-2021 and installed at the customer's site on (b)(6) 2021.The fibers that were used during the procedure were discarded by the user and will not be returned for analysis; a lumenis service engineer visited the site 1 (one) days after the reported event and examined the subject system.The engineer verified the fiber recognition issue and found a radio frequency problem.The engineer ordered replacement parts and will return to complete the service.The engineer returned and replaced the sis board and after verifying that the system is working within manufacturer specifications the system was returned to the facility safe and ready for use.A review of subject device risk files revealed the following risk of 'impossible to operate': (rd-1124690_ak : risk 2.5.1) - impossible to operate triggered by "sis doesn't recognize the fiber" has the potential to lead to ineffective treatment which may require re-operation; the risk has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within a full risk assessment.A two year review of historical complaints revealed no events of 'fiber recognition issues' having led to a serious injury.To date lumenis is unaware of such events ever having led to serious injury.In this case the patient was awakened from anesthesia and the procedure was cancelled.Although there was no report of injury associated with this event, lumens believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event to the fda.Lumenis requested the faulty part to be returned for evaluation, upon receipt and completion of the failure analysis of the complaint device, if the conclusion will be changed due to the analysis, lumenis will file a follow-up mdr.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a ureteroscopy procedure in which a lumenis pulse 120 laser was being utilized with a moses 200 fiber, the system was not recognizing the fiber.The facility replaced the fiber to a second and third moses 200 fiber, and they too were unrecognized.Unable to proceed with the laser, the procedure was canceled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 120H
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13531466
Report Number3004135191-2022-00005
Device Sequence Number4073347
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 120H
Device Catalogue NumberGA-0006802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown